Illinois, 2014

Heavy Snow in Illinois, February 4 to 5, 2014

February 4 to 5, 2014 · NWS ILX · 20 events in 20 counties and zones

An area of low pressure tracked from the Southern Plains into the Ohio River Valley on February 4th, spreading snow across much of central Illinois. Moderate to heavy snow fell during the afternoon and evening, then gradually tapered off by the morning of February 5th.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An area of low pressure tracked from the Southern Plains into the Ohio River Valley on February 4th, spreading snow across much of central Illinois. Moderate to heavy snow fell during the afternoon and evening, then gradually tapered off by the morning of February 5th. Widespread accumulations of 6 to 8 inches occurred across the heart of central Illinois from the Rushville and Jacksonville areas eastward to the Indiana border. Lesser amounts of 3 to 5 inches were observed further north from the Peoria and Bloomington areas northward and further south along and south of the I-70 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 4, 2:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Feb 4, 2:30 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
230 PM CST Tue Feb 4 2014

.DISCUSSION...
ISSUED 220 PM CST Tue Feb 4 2014

Snow continues to expand north and east early this afternoon as
the storm system tracks northeast out of the Southern Plains
northeast towards the lower Ohio Valley. Across our far north,
dry air in the low levels of the atmosphere have kept that
area dry for now, but expect the low levels to moisten rapidly
over the next with most areas seeing snow covered and hazardous
roads for the drive home this evening.

SHORT TERM...Tonight through Friday

Focus remains on current winter storm/heavy snow threat tonight
into Wednesday morning, followed by another bitterly cold air
mass for Thursday and Friday mornings. No changes planned to
the current headlines with storm total snowfall bumped up a bit
to between 6 to 9 inches...roughly in a southwest to northeast
axis from Jacksonville thru Springfield and Lincoln northeast to
near Bloomington. Further north, still thinking 5 to 7 inches will
accumulate by Wednesday morning, with areas over southeast Illinois
seeing 4 to 6 inches by late tonight. Forecast soundings still
suggest the potential for north to northwest winds to 15 to 25 mph
tonight with a few gusts up to 30 mph at times late tonight into
Wednesday morning which will produce some blowing and drifting
snow. Needless to say, the evening rush as well as Wednesday
morning's drive to work or school will be hazardous.

As the snow winds down tomorrow morning, we should see the gusty
winds diminish by late afternoon as the storm system pulls away.
Will continue with low chance pops/very light snow or flurries
over the northeast quarter of the forecast area Wednesday afternoon
as low level cyclonic flow and cold air advection continues. Arctic
high pressure then settles in for Wednesday night through Friday
bringing another bout of bitterly cold air to most of the area.
Early morning lows Thursday from 8 below to 13 below zero across
the north half of our area with wind chills in the 15 to 25 below
zero range. Lows Friday morning not much better with 5 to 10 below
zero expected. Will have to consider wind chill advisories and
warnings for those two time periods, especially for Thursday
morning where there may be a bit more wind to deal with. Daytime
highs on Thursday will only be in the single digits with afternoon
temperatures by Friday warming a bit to the teens.

LONG TERM...Saturday through Tuesday

Models still having a difficult time with the split flow pattern
across the lower 48 during this period as the stronger northern
stream and our cold air supply holds firm up near Hudson Bay, with
a rather active southern stream sending shortwaves off the Pacific
east across the Southern Plains and into the Midwest about every
other day this period. It appears the two streams will not phase
over the weekend which will result in less of a chance for a more
organized system to push northeast out of the Southern Plains and
bring more snowfall to the area. Looks as if we will have to
continue with an extended period of POPs during the weekend with
more of a chance for periods of light snow starting Friday night
and continuing at least through Sunday morning. Below normal temps
will continue through the period with daytime highs not even close
to the freezing mark into early next week with even some subzero
temperatures returning for early morning lows again Sunday and
Monday mornings, especially across the north.

Smith
&&

.AVIATION...
ISSUED 1155 AM CST Tue Feb 4 2014

VFR conditions will quickly deteriorate next few hours as snow
develops/spreads ne across central IL. Visiblities will lower to
between 1/2-1 mile during the afternoon with ceilings lowering to
IFR. Light to moderate snow to continue tonight and then diminish
from sw to ne between 14Z-18Z. However blowing snow that develops
during tonight will continue through Wed morning with MVFR vsbys
still expected. Northeast winds 8-13 kts this afternoon to turn north
during the evening and increase to around 15 kts with gusts 18-24 kts
and be nnw Wednesday morning and still gusting near or above 20
kts. 1008 mb low pressure near the CO/NM border will eject ne to
the KY/TN border around 06Z/midnight tonight and into the upper
Ohio river valley by Wednesday morning and will be the cause of
our winter storm conditions developing this afternoon and continue
tonight and Wed morning.

07
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY until Noon CST Wednesday FOR ILZ066>068-
071>073.

WINTER STORM WARNING until Noon CST Wednesday FOR ILZ027>031-
036>038-040>057-061>063.

&&
Hazardous weather outlook, Feb 4, 3:02 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
302 PM CST TUE FEB 4 2014

ILZ027-028-030-051200-
KNOX-MARSHALL-STARK-
302 PM CST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM TRACKING FROM THE SOUTHERN ROCKIES INTO THE OHIO
RIVER VALLEY WILL BRING SNOW TO CENTRAL ILLINOIS THIS AFTERNOON
AND TONIGHT. CURRENT INDICATIONS SUGGEST ACCUMULATIONS AROUND 6
INCHES WILL OCCUR LATE THIS AFTERNOON THROUGH EARLY WEDNESDAY
MORNING. NORTH TO NORTHWESTERLY WINDS WITH GUSTS OF 20 TO 30 MPH
WILL DEVELOP BEHIND THE DEPARTING STORM SYSTEM...CREATING
CONSIDERABLE BLOWING AND DRIFTING SNOW TONIGHT INTO WEDNESDAY
MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL ILLINOIS FRIDAY
NIGHT THROUGH SUNDAY WITH SOME LIGHT SNOW ACCUMULATIONS THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

ILZ029-031-036>038-040>057-061>063-051200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-
PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-
WOODFORD-
302 PM CST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM TRACKING FROM THE SOUTHERN ROCKIES INTO THE OHIO
RIVER VALLEY WILL BRING SNOW TO CENTRAL ILLINOIS THIS AFTERNOON
INTO MID MORNING WEDNESDAY. CURRENT INDICATIONS SUGGEST ACCUMULATIONS
OF 6 TO 9 INCHES WILL OCCUR. NORTH TO NORTHWESTERLY WINDS GUSTING
FROM 20 TO 30 MPH WILL DEVELOP BEHIND THE DEPARTING STORM SYSTEM...
CREATING CONSIDERABLE BLOWING AND DRIFTING SNOW TONIGHT INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SYSTEM COULD BRING SNOW BACK INTO CENTRAL ILLINOIS FRIDAY
NIGHT THROUGH SUNDAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL
REPORTS WILL BE GREATLY APPRECIATED.

ILZ066>068-071>073-051200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
302 PM CST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STORM SYSTEM TRACKING FROM THE SOUTHERN ROCKIES INTO THE OHIO
RIVER VALLEY WILL BRING SNOW TO SOUTHEAST ILLINOIS FROM THIS
AFTERNOON THROUGH TONIGHT. CURRENT INDICATIONS SUGGEST ACCUMULATIONS
OF 5 TO 6 INCHES WILL OCCUR ALONG AND SOUTH OF AN EFFINGHAM TO
ROBINSON LINE WITH HEAVIER AMOUNTS OVER 6 INCHES NORTH OF THIS
LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER SYSTEM COULD BRING SNOW BACK INTO SOUTHEAST ILLINOIS FRIDAY
NIGHT THROUGH SUNDAY WITH LIGHT SNOW ACCUMULATIONS POSSIBLE THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED...ALTHOUGH SNOWFALL REPORTS
WILL BE GREATLY APPRECIATED.

07

In the hours before

Local storm report, Feb 4, 2:33 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
233 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     SNOW             SHERMAN                 39.89N 89.61W
02/04/2014  M1.7 INCH        SANGAMON           IL   NWS EMPLOYEE

            1.7 INCHES OF NEW SNOW SINCE NOON. SNOW DEPTH IS 4 INCHS.

&&

SMITH
Local storm report, Feb 4, 2:44 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
244 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     SNOW             4 S SPRINGFIELD         39.72N 89.64W
02/04/2014  M2.0 INCH        SANGAMON           IL   MESONET

            2 INCHES OF NEW SNOW AT LAKE SPRINGFIELD. SWOP REPORT.

&&

SMITH
Local storm report, Feb 4, 2:50 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     SNOW             2 NE CISCO              40.03N 88.70W
02/04/2014  M2.0 INCH        PIATT              IL   MESONET

            SNOW FALLING AT THE RATE OF 1 INCH PER HOUR. SWOP REPORT.

&&

MILLER
Local storm report, Feb 4, 3:22 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     SNOW             SULLIVAN                39.60N 88.61W
02/04/2014  M3.0 INCH        MOULTRIE           IL   MESONET

            MODERATE TO HEAVY SNOW FALLING. ROADS ARE SNOW COVERED
            AND THERE IS BLOWING SNOW.

0310 PM     SNOW             DECATUR                 39.85N 88.93W
02/04/2014  M3.0 INCH        MACON              IL   BROADCAST MEDIA

            REPORTED AT WAND-TV.

&&

MILLER
Local storm report, Feb 4, 3:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
341 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     SNOW             SPRINGFIELD             39.78N 89.64W
02/04/2014  M2.0 INCH        SANGAMON           IL   MESONET

            HEAVY SNOW OCCURRING. SWOP REPORT.

0335 PM     SNOW             FLORA                   38.67N 88.48W
02/04/2014  M2.0 INCH        CLAY               IL   EMERGENCY MNGR

&&

MILLER
Local storm report, Feb 4, 4:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     SNOW             PETERSBURG              40.01N 89.85W
02/04/2014  M3.1 INCH        MENARD             IL   MESONET

&&

BAK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 heavy snow. Local standard time, as filed.

Heavy Snow, Cass

When
February 4, 5:00 PM CST to February 5, 10:30 AM CST
Where
Cass forecast zone
Reported by
COOP Observer
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Cass County, including 7.0 inches in both Virginia and Beardstown. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Schuyler

When
February 4, 5:00 PM CST to February 5, 10:00 AM CST
Where
Schuyler forecast zone
Reported by
COOP Observer
Coordinates
40.158, -90.615 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Schuyler County. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Christian

When
February 4, 6:00 PM CST to February 5, 12:00 PM CST
Where
Christian forecast zone
Reported by
COOP Observer
Coordinates
39.546, -89.277 (the zone’s center; the record gives no point)

Weather observers measured 8 to 10 inches of snow across Christian County, including 9.6 inches in Pana. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Coles

When
February 4, 6:00 PM CST to February 5, 10:00 AM CST
Where
Coles forecast zone
Reported by
COOP Observer
Coordinates
39.520, -88.222 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Coles County, including 7.3 inches in Mattoon. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Mason

When
February 4, 6:00 PM CST to February 5, 11:00 AM CST
Where
Mason forecast zone
Reported by
COOP Observer
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Mason County. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Moultrie

When
February 4, 6:00 PM CST to February 5, 11:30 AM CST
Where
Moultrie forecast zone
Reported by
COOP Observer
Coordinates
39.642, -88.619 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Moultrie County. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Piatt

When
February 4, 6:00 PM CST to February 5, 12:00 PM CST
Where
Piatt forecast zone
Reported by
COOP Observer
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Piatt County, including 7.5 inches 2 miles northeast of Cisco. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Shelby

When
February 4, 6:00 PM CST to February 5, 11:00 AM CST
Where
Shelby forecast zone
Reported by
COOP Observer
Coordinates
39.391, -88.805 (the zone’s center; the record gives no point)

Weather observers measured 7 to 9 inches of snow across Shelby County, including 9.0 inches 4 miles northwest of Windsor. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Edgar

When
February 4, 6:30 PM CST to February 5, 10:30 AM CST
Where
Edgar forecast zone
Reported by
COOP Observer
Coordinates
39.679, -87.746 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Edgar County, including 6.2 inches in Paris. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Macon

When
February 4, 6:30 PM CST to February 5, 10:00 AM CST
Where
Macon forecast zone
Reported by
COOP Observer
Coordinates
39.860, -88.962 (the zone’s center; the record gives no point)

Weather observers measured 7 to 9 inches of snow across Macon County, including 8.5 inches in Mt. Zion. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Champaign

When
February 4, 7:00 PM CST to February 5, 11:00 AM CST
Where
Champaign forecast zone
Reported by
COOP Observer
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Champaign County, including 7.5 inches 1 mile south-southwest of Champaign and 6.5 inches in Urbana. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, De Witt

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
De Witt forecast zone
Reported by
COOP Observer
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across DeWitt County, including 6.5 inches 3 miles west of Farmer City. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Douglas

When
February 4, 7:00 PM CST to February 5, 11:00 AM CST
Where
Douglas forecast zone
Reported by
COOP Observer
Coordinates
39.770, -88.217 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Douglas County, including 6.8 inches in Tuscola and 6.0 inches in Arthur. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Fulton

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Fulton County, including 7.7 inches in St. David. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Logan

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Weather observers measured 6 to 7 inches of snow across Logan County, including 7.0 inches in New Holland and 6.0 inches in Lincoln. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Menard

When
February 4, 7:00 PM CST to February 5, 11:30 AM CST
Where
Menard forecast zone
Reported by
COOP Observer
Coordinates
40.027, -89.802 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Menard County, including 8.1 inches in Petersburg. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Morgan

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
Morgan forecast zone
Reported by
COOP Observer
Coordinates
39.716, -90.201 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Morgan County, including 7.5 inches in Jacksonville and 7.0 inches 1 mile southwest of Woodson. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Sangamon

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
Sangamon forecast zone
Reported by
COOP Observer
Coordinates
39.758, -89.659 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Sangamon County, including 7.8 inches 1 mile southwest of Jerome and 6.8 inches in Springfield. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Scott

When
February 4, 7:00 PM CST to February 5, 12:00 PM CST
Where
Scott forecast zone
Reported by
COOP Observer
Coordinates
39.644, -90.475 (the zone’s center; the record gives no point)

Weather observers measured 6 to 8 inches of snow across Scott County, including 6.1 inches in Winchester. Numerous traffic accidents occurred due to snow-covered roads.

Heavy Snow, Vermilion

When
February 4, 7:00 PM CST to February 5, 11:00 AM CST
Where
Vermilion forecast zone
Reported by
COOP Observer
Coordinates
40.183, -87.733 (the zone’s center; the record gives no point)

Weather observers measured 7 to 8 inches of snow across Vermilion County, including 8.0 inches 3 miles west of Bismarck and 7.5 inches in Danville. Numerous traffic accidents occurred due to snow-covered roads.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500005, 500027, 500007, 500008, 500018, 500022, 500024, 500030, 500013, 500017, 500006, 500010, 500012, 500014, 500016, 500019, 500021, 500025, 500028, 500031.